MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515060
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd protector p13-o had leakage through the phaseal membrane.The following information was provided by the initial reporter: it was reported that the leakage observed during internal tests.For a tender submission samples were provided and were tested in accordance with a internal methodology where verification was done of leak free transfer using litmus paper.The results were assessed blindly by three hospital pharmacists, independently of one another.22 sampling points were evaluated as positive, so leakage was detected.All phaseal optima products were tested and below you can find the sku numbers with lot numbers that the site received: 515060, 2504409, 515064, 2505405, 515064, 2507401, 515070, 2502502, 515070, 2507501, 515052, 2505303, 515078, 2504506.When did the incident occur? - after use detailed description two sets of ten tests by three preparers.The well-known fluorescence test described in the tender was used.The limit was 4 positive points.Bd had staining on the test sheets 22 times.The test was performed on the membranes of the injector, protector, and connector, especially after drawing and injecting multiple times.I asked for a description of what they saw, and they indicated that there was a sheen at the hole where the needle penetrates the membranes, as if silicone was being released through the hole.Is this silicone mixed with chemo, or pure chemo?.
 
Event or Problem Description
Per additional response from rep: - what products failed the test? was it the injector only? they tested injector + protector and injector + connector - when performing the test, how did they get the paper up to the membrane of the injector? no information available, they did not share testing details - do you know if they over pressurized the protector? no information available, they did not share testing details - was the team in gent trained on optima? not recently.Last training and trial was in (b)(6) 2019 (b)(6) 2020.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for device evaluation: a total of six n35-o injectors (lot 2505303), ten p20-o protectors (lot 2507401), and seven c100-o infusion adapters (lot 2504506) were provided to the quality team for evaluation.All samples were unused and received in their original packaging.Each sample underwent a validated fluorescence leak test to assess whether any product membranes allowed unintended fluid leakage under simulated functional use.Testing was conducted in a completely darkened environment to ensure optimal visibility of any fluorescent traces.Each unit was subjected to a functional evaluation consisting of eleven activation cycles, during which a fluorescent solution was passed through the membrane using a syringe or the appropriate device configuration, depending on the component under test.These repeated cycles were designed to simulate mechanical stress and normal product use conditions.Upon completion of the functional cycling and ultraviolet inspection, no fluorescent residue was observed on any membrane.All evaluated samples met acceptance criteria with no evidence of leakage observed.A device history review was performed for all reported lots, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported concern.We also reviewed the information provided regarding the customer's internal testing.Critical details related to the test environment and testing conditions were not provided.The fluorescence leakage test is designed to be performed in a controlled manufacturing or laboratory setting under specific conditions.Because internal product testing or laboratory leakage verification is not part of standard customer operations, results generated without the appropriate controls may be misleading or invalid results.Based on this information, we are unable to confirm any results from the customer testing is evidence of leakage.Based on the sample evaluation performed using a validated test method, the device history review, and review of the customer report, bd did not identify any product or lot related issues.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24218239
Report Number3003152976-2026-00019
Device Sequence Number15794425
Product Code ONB
UDI-Device Identifier00382905150609
UDI-Public(01)00382905150609(11)250414(17)270331(10)2504409
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515060
Device Lot Number2504409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown